Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 5, 2021Eddy County, New Mexico

NWS Midland/Odessa, TX issued this special weather statement at Jun 5, 2021, 7:05 PM MDT for Eddy County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 7:05 PM MDT (01:05 UTC)
Expired
Jun 5, 2021, 7:45 PM MDT
In force
40 min
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4527 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS84 KMAF 060105
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
805 PM CDT Sat Jun 5 2021
 
NMZ027-028-TXZ270-271-273-060145-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
805 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 845 PM CDT/745 PM MDT/...

At 805 PM CDT/705 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Lincoln National Forest, or 28 miles
north of Pine Springs, moving southeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Guadalupe Mountains National Park, McKittrick Canyon, Carlsbad
Caverns National Park, Lincoln National Forest and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3200 10485 3241 10485 3245 10470 3195 10432
      3191 10492 3192 10491 3192 10492 3200 10492
TIME...MOT...LOC 0105Z 333DEG 27KT 3230 10476 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:56 PM MDT, 9 minutes earlier.

Area forecast discussion, Jun 5, 6:56 PM MDT, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
756 PM CDT Sat Jun 5 2021

.UPDATE...
Expanded PoPs slightly across GDP Mtns.

&&

.DISCUSSION...
Radar shows SHRA/TSRA moving into the Queen area and we have
slightly expanded PoPs s and e. Precip will be short-lived ending
before midnight.

&&

.PREV DISCUSSION... /issued 645 PM CDT Sat Jun 5 2021/

DISCUSSION...

Please see the 00Z aviation discussion below.

AVIATION...

VFR will prevail through the forecast period. There is potential
for gusty N-NE winds to impact CNM for a few hrs this evening due
to outflow from TSRA/SHRA in the area. Elsewhere, S-SE winds will
continue.

PREV DISCUSSION... /issued 219 PM CDT Sat Jun 5 2021/

DISCUSSION...

Pleasant temperatures will only last through today as highs will
stay in the upper 80s to low 90s across the area. Thunderstorms
are likely to form over the higher terrain but a lack of shear and
instablilty will hamper severe weather. The dryline will advance
eastward tomorrow promoting downsloping winds, out west, which
will warm much of the area into the upper 90s and 100s in Rio
Grande and Pecos River Valley. If the dryline pushes further east
we could temps near 100 in the Permian Basin. An upper lvl low
over the Red River, in north central Texas, will trudge
northeastward over the Ozarks bringing upper lvl northwest flow
over the Southern Plains by Sun. Upper lvl northwest flow
increases precip chances over se NM and northern portions of the
Permian Basin Sunday night into Monday morning. A MCS is likely to
form as a shortwave makes its way across se NM and West Texas Mon
morning, but majority of the precip will stay to the east of the
area. The precip in our area will be high based in nature with a
few showers and thunderstorms possible, after that the switch for
rain is likely to turn off for a while. An upper lvl ridge will
build in over the plains Tue bringing hot temperatures into the
area. Temps at MAF could reach 100 by Tue being the first 100
degree day this year. Low temperatures will stay elevated this
week as well, hoovering in the upper 60s to low 70s across the
area. A strong upper lvl low will move into the Pacific NW causing
the upper lvl ridge to tilt into a negative orientation by
Thu/Fri. As a result of extended upper lvl ridging portions of the
region will stay hot and dry throughout this week. Strong LLTR
will support temperatures to stay in the upper 90s to low 100s
Tue-Fri across the region with the Rio Grande hitting +110. Summer
has officially made a return to West Texas and southeast New
Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     65  91  67  93 /  10   0  10   0
Carlsbad                       66  99  68 101 /  20  10  10   0
Dryden                         68  99  72 101 /  10   0  10   0
Fort Stockton                  67 100  71 102 /  10   0  10   0
Guadalupe Pass                 65  94  67  92 /  20  10   0   0
Hobbs                          62  94  66  97 /  10  10  20   0
Marfa                          59  94  61  95 /  10   0   0   0
Midland Intl Airport           66  94  69  97 /  10   0  10   0
Odessa                         66  94  69  98 /  10   0  10   0
Wink                           66 100  69 103 /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 5, 12:49 PM MDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
149 PM CDT Sat Jun 5 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-061900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
149 PM CDT Sat Jun 5 2021 /1249 PM MDT Sat Jun 5 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible mainly over the Davis and Guadalupe
Mountains. Any storms that do develop will be accompanied by
frequent lightning, small hail, gusty winds, and brief, heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 5, 2:40 PM MDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
340 PM CDT Sat Jun 5 2021

TXZ277>279-052130-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
340 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND EASTERN PRESIDIO COUNTIES UNTIL 430 PM
CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving southeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport and
Paisano Pass.

LAT...LON 3041 10396 3060 10359 3020 10338 3009 10374
TIME...MOT...LOC 2040Z 325DEG 7KT 3034 10370

87
Special weather statement, Jun 5, 4:23 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
523 PM CDT Sat Jun 5 2021

TXZ276>279-052315-
Central Brewster County TX-Marfa Plateau TX-
Davis Mountains Foothills TX-Davis Mountains TX-
523 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...
SOUTHEASTERN JEFF DAVIS AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 615
PM CDT...

At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Alpine, moving south at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Alpine, Fort Davis, Camp Mitre Peak, Alpine-Casparis Municipal
Airport, Davis Mountains State Park, Paisano Pass, Elephant Mountain,
Indian Lodge, Elephant Mountain Wildlife Management Area and Fort
Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3063 10404 3074 10370 3039 10348 2998 10337
      2990 10384
TIME...MOT...LOC 2223Z 350DEG 11KT 3014 10374

24
Special weather statement, Jun 5, 7:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
805 PM CDT Sat Jun 5 2021

NMZ027-028-TXZ270-271-273-060145-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
805 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 845 PM CDT/745 PM MDT/...

At 805 PM CDT/705 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Lincoln National Forest, or 28 miles
north of Pine Springs, moving southeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Guadalupe Mountains National Park, McKittrick Canyon, Carlsbad
Caverns National Park, Lincoln National Forest and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3200 10485 3241 10485 3245 10470 3195 10432
      3191 10492 3192 10491 3192 10492 3200 10492
TIME...MOT...LOC 0105Z 333DEG 27KT 3230 10476

24

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:00 PM MDTSpecial Weather StatementMAFCulberson, Reeves45 min
Jun 5, 9:36 PM MDTSpecial Weather StatementMAFEddy39 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.